MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W05080135
Medical Device Problem Codes Burst Container or Vessel (1074); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon during treatment of a calcified and plaque lesion in the patient¿s distal common iliac artery and superficial femoral artery.Vessel diameter is reported as 6mm.Lesion exhibited 70% stenosis.Severe vessel calcification and tortuosity are reported.3 evercross pta balloons are reported to have been used.No damage was noted to the packaging of any of the devices, and no issues were noted during removal from the product packaging.Ifu was followed and the 3 balloons were prepped without issue.A non-medtronic inflation device is reported to have been used for balloon inflation.Embolic protection was not used during the procedure.For the first evercross balloon, it is reported that no resistance was encountered during advancement and the device was not passed through a previously deployed stent.A circumferential/radial balloon burst is reported during balloon inflation at a pressure of 15atm (above rbp).4 prior inflations had been applied to the device.The device was replaced.For the second evercross pta balloon, it is reported that resistance was encountered during advancement and the device was not passed through a previously deployed stent.A circumferential/radial balloon burst at 15atm is reported for the second evercross balloon also, with 4 inflations having been previously applied.The balloon was replaced with a third evercross pta balloon.A circumferential/radial balloon burst at 16atm is reported for the third balloon during inflation.The device was replaced with a bigger balloon to complete the procedure.In all cases, no balloon fragments were left in the patient.It was also reported the 3 balloons failed to cross the lesion.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10611667
Report Number2183870-2020-00312
Device Sequence Number2578227
Product Code LIT
UDI-Device Identifier00763000184209
UDI-Public00763000184209
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model NumberAB35W05080135
Device Catalogue NumberAB35W05080135
Device Lot NumberB051290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/05/2020
12/01/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/08/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1